Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 356, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 6, 2004, 11:01 PM CST for Jackson Parish, Winn Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2004, 11:01 PM CST (05:01 UTC)
- Expired
- Dec 7, 2004, 12:00 AM CST
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Jackson Parish, LA, Winn Parish, LA
The radar
The Shreveport radar (KSHV), 110 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 6, 8:50 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 070501
SVRSHV
LAC049-127-070600-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1057 PM CST MON DEC 6 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
WINN PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL MIDNIGHT CST
* AT 1050 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM JUST NORTH OF
QUITMAN SOUTH TO JONESBORO AND JUST NORTHWEST OF DODSON. THE
THUNDERSTORMS WERE MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JUST NORTH OF DODSON AND HODGE BY 1108 PM CST
8 MILES NORTH OF SIKES BY 1120 PM CST
7 MILES SOUTH OF CHATHAM BY 1135 PM CST
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL MIDNIGHT CST.
LAT...LON 3214 9289 3202 9286 3205 9236 3248 9244
3243 9271 3214 9280
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 9:00 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Dec 6, 9:00 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CST MON DEC 6 2004 .DISCUSSION... ANOTHER ZONE UPDATE TO COME...AS SEVERE THUNDERSTORM WATCH 913 HAS BEEN ISSUED UNTIL 200 AM FOR THE REST OF NORTHERN LOUISIANA AND SOUTHERN ARKANSAS. WILL START CANCELING PORTIONS OF WATCH 912 FOR MUCH OF NORTHEAST TEXAS. VERY LIMITED REPORTS OF SMALL HAIL HAVE BEEN COMING IN...BUT THE ONLY TRUE SEVERE REPORT WAS IN UPSHUR COUNTY WHERE A FEW TREES WERE BLOWN DOWN. LINE OF STORMS SHOULD CONTINUE TO MOVE QUICKLY TO THE EAST AROUND 50 MPH...POSSIBLY CLEARING THE AREA AROUND MIDNIGHT. WILL START LOWERING POPS TO THE WEST...WITH ANTICIPATION OF MUCH OF NORTHEAST TEXAS BECOMING MOSTLY CLEAR AFTER MIDNIGHT. UPDATE WILL BE OUT SHORTLY. ELEVEN && .UPDATED PRELIMINARY POINT TEMPS/POPS... SHV 53 68 42 64 / 100 0 0 10 MLU 57 69 43 64 / 100 10 0 0 DEQ 45 65 35 62 / 60 0 0 0 TXK 51 67 40 62 / 60 0 0 10 ELD 54 67 40 62 / 100 0 0 0 TYR 49 67 42 64 / 50 0 0 20 GGG 51 67 42 64 / 50 0 0 20 LFK 54 69 43 66 / 80 0 0 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Dec 6, 12:00 PM CST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON DEC 6 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS MUCH OF THE FOUR STATE REGION THIS AFTERNOON... AHEAD OF A STRONG AREA OF LOW PRESSURE ALOFT LIFTING NORTHEAST ACROSS THE BIG BEND REGION OF SOUTHWEST TEXAS. THUNDERSTORMS ASSOCIATED WITH THE SOUTHEAST TEXAS SEABREEZE WILL SLOWLY NUDGE NORTHEAST INTO DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...BUT ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTH TEXAS AND SOUTHEAST OKLAHOMA... WILL RAPIDLY LIFT NORTHEAST ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA THROUGH EARLY EVENING AS WELL. SOME OF THESE STORMS COULD BECOME SEVERE ACROSS THE REGION THIS AFTERNOON...BUT THE SEVERE WEATHER THREAT WILL INCREASE THIS EVENING AND TONIGHT AS THIS STORM SYSTEM EJECTS NORTHEAST ACROSS OKLAHOMA...SENDING A SQUALL LINE RACING EAST ACROSS THE REGION TONIGHT. STRONG DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL WILL BE POSSIBLE...BUT AN ISOLATED TORNADO THREAT WILL EXIST IN ANY STORMS WHICH DEVELOP AHEAD OF THE SQUALL LINE THIS EVENING. RAINFALL AMOUNTS OF AROUND AN INCH WILL BE POSSIBLE...WITH LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE IN THE STRONGER STORMS...ESPECIALLY OVER EAST TEXAS...WHERE GROUNDS ARE ALREADY SATURATED. THUS...MINOR FLOODING PROBLEMS COULD DEVELOP OVER THESE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A FEW THUNDERSTORMS MAY OCCUR IN CONNECTION WITH A FAST MOVING UPPER LEVEL SYSTEM WEDNESDAY NIGHT INTO EARLY THURSDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE FOUR STATE AREA.
In the hours before
Local storm report, Dec 6, 8:30 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG 9 S GILMER 32.60N 94.95W
12/06/2004 UPSHUR TX LAW ENFORCEMENT
TREES DOWN NEAR WEST MOUNTAIN
&&
PARKERSpecial weather statement, Dec 6, 9:42 PM CST, 1 hour 19 minutes before
ZCZC NEWSPSSHV ALL TTAA00 KSHV DDHHMM SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 942 PM CST MON DEC 6 2004 ARZ060-061-071-072-LAZ001>003-010-011-TXZ152-153-070500- BOSSIER-CADDO-COLUMBIA-DE SOTO-HEMPSTEAD-LAFAYETTE-NACOGDOCHES- NEVADA-RED RIVER LA-SHELBY-WEBSTER- 942 PM CST MON DEC 6 2004 ...SEVERE THUNDERSTORM WATCH 912 CONTINUES FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS...UNTIL 11 PM... THE FOLLOWING COUNTIES AND PARISHES REMAIN IN THE WATCH... IN TEXAS...NACOGDOCHES AND SHELBY COUNTIES. IN LOUISIANA...BOSSIER...CADDO...DE SOTO...RED RIVER...AND WEBSTER PARISHES. IN ARKANSAS...COLUMBIA...HEMPSTEAD...LAFAYETTE...AND NEVADA COUNTIES. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE EAST TEXAS LAKES AREA...NORTHWEST LOUISIANA...AND SOUTHWEST ARKANSAS. THESE STORMS WILL PRODUCE OCCASIONAL HAIL AND STRONG WIND GUSTS.
Special weather statement, Dec 6, 9:45 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 945 PM CST MON DEC 6 2004 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>151- 070405- BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HOWARD-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-PANOLA-RED RIVER TX-RUSK-SEVIER-SMITH- TITUS-UPSHUR-WOOD- 945 PM CST MON DEC 6 2004 ...PORTIONS OF SEVERE THUNDERSTORM WATCH 912 HAS BEEN CANCELED... SEVERE THUNDERSTORM WATCH 912 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN TEXAS...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG... HARRISON...MARION...MORRIS...PANOLA...RED RIVER...RUSK...SMITH... TITUS...UPSHUR...AND WOOD COUNTIES. IN ARKANSAS...HOWARD...LITTLE RIVER...SEVIER...AND MILLER COUNTIES. IN OKLAHOMA...MCCURTAIN COUNTY. A LINE OF STRONG THUNDERSTORMS HAS MOVED EAST OF THESE COUNTIES... ENDING THE SEVERE WEATHER THREAT FOR THESE COUNTIES.
Local storm report, Dec 6, 11:00 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG BRYCELAND 32.44N 92.99W
12/06/2004 BIENVILLE LA LAW ENFORCEMENT
TREES DOWN
1022 PM TSTM WND DMG RINGGOLD 32.33N 93.28W
12/06/2004 BIENVILLE LA LAW ENFORCEMENT
TREES DOWN
&&
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 10:39 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 36 min |
| Dec 6, 11:11 PM CST | Severe Thunderstorm Warning | SHV | Lincoln, Union | 64 min |
| Dec 6, 11:12 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 63 min |
| Dec 6, 11:49 PM CST | Severe Thunderstorm Warning | SHV | Caldwell | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.